Alert archive / Kansas / Flash Flood Warnings in 2025

Flash Flood Warning 7, NWS Wichita, KS

June 14, 2025Butler County, Kansas

NWS Wichita, KS issued this flash flood warning at Jun 14, 2025, 6:57 AM CDT for Butler County, Kansas. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2025, 6:57 AM CDT (11:57 UTC)
Expired
Jun 14, 2025, 11:00 AM CDT
In force
4 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Butler County, KS

The radar

The Wichita radar (KICT), 38 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 8:19 AM CDTFLOODBenton, KSStreet flooding reported in Benton.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 12.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2025-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 843 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2025-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
843 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1285 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

274 
WGUS53 KICT 141157
FFWICT
KSC015-141600-
/O.NEW.KICT.FF.W.0007.250614T1157Z-250614T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wichita KS
657 AM CDT Sat Jun 14 2025

The National Weather Service in Wichita has issued a

* Flash Flood Warning for...
  Southwestern Butler County in south central Kansas...

* Until 1100 AM CDT.

* At 657 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts up to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Andover, Augusta, Douglass, Towanda, Benton, Santa Fe Lake and 
  Augusta Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around, don't 
drown.

&&

LAT...LON 3790 9698 3751 9682 3750 9708 3768 9715
      3789 9715

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Baerg
3 follow-up statements
165 
WGUS73 KICT 141322
FFSICT

Flash Flood Statement
National Weather Service Wichita KS
822 AM CDT Sat Jun 14 2025

KSC015-141600-
/O.CON.KICT.FF.W.0007.000000T0000Z-250614T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Butler KS-
822 AM CDT Sat Jun 14 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 11 AM CDT THIS 
MORNING FOR SOUTHWESTERN BUTLER COUNTY...

At 822 AM CDT, emergency management reported street flooding in 
Benton. Between 2 and 4 inches of rain have fallen. Additional 
rainfall amounts of 1 to 2 inches are possible in the warned area. 
Flash flooding is already occurring.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Emergency management reported.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Andover, Augusta, Douglass, Towanda, Benton, Santa Fe Lake and 
  Augusta Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around, don't 
drown.

&&

LAT...LON 3790 9698 3751 9682 3750 9708 3768 9715
      3789 9715

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Davis
506 
WGUS73 KICT 141525
FFSICT

Flash Flood Statement
National Weather Service Wichita KS
1025 AM CDT Sat Jun 14 2025

KSC015-141600-
/O.CON.KICT.FF.W.0007.000000T0000Z-250614T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Butler KS-
1025 AM CDT Sat Jun 14 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 11 AM CDT THIS 
MORNING FOR SOUTHWESTERN BUTLER COUNTY...

At 1025 AM CDT, emergency management reported street flooding in 
Benton. Between 2 and 4 inches of rain have fallen. Additional 
rainfall amounts up to a quarter of an inch is possible in the 
warned area. Flash flooding is already occurring.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Emergency management reported.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Andover, Augusta, Benton, Augusta Municipal Airport and Santa Fe 
  Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around, don't 
drown.

&&

LAT...LON 3756 9710 3768 9715 3780 9715 3781 9704
      3771 9699 3760 9691

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

WI
614 
WGUS73 KICT 141556
FFSICT

Flash Flood Statement
National Weather Service Wichita KS
1056 AM CDT Sat Jun 14 2025

KSC015-141606-
/O.EXP.KICT.FF.W.0007.000000T0000Z-250614T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Butler KS-
1056 AM CDT Sat Jun 14 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 11 AM CDT THIS MORNING FOR 
SOUTHWESTERN BUTLER COUNTY AND BE REPLACED BY A FLOOD WARNING...

Please continue to heed remaining road closures.

&&

LAT...LON 3756 9710 3768 9715 3780 9715 3781 9704
      3771 9699 3760 9691

$$

WI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 6:24 AM CDT, 33 minutes earlier. Its key messages:

  • Storms likely this morning, especially across south-central KS -- some may become severe with wind gusts near 60 mph and heavy rain
  • Additional storms are possible tonight although tremendous uncertainty remains
  • Storm chances, especially at nighttime, continue into next week with the best chances late Tuesday into Wednesday morning
Area forecast discussion, Jun 14, 6:24 AM CDT, 33 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
624 AM CDT Sat Jun 14 2025

.KEY MESSAGES...

- Storms likely this morning, especially across south-central KS --
  some may become severe with wind gusts near 60 mph and heavy rain

- Additional storms are possible tonight although tremendous
  uncertainty remains

- Storm chances, especially at nighttime, continue into next
  week with the best chances late Tuesday into Wednesday morning

&&

.DISCUSSION...
Issued at 223 AM CDT Sat Jun 14 2025

As of 2 AM Saturday morning, broad quasi-zonal midlevel flow remains
across the Plains with the remnant low across the mid-MS
valley. At the surface, an ill-defined surface pattern is in
place with a weak frontal zone stretching from northeast CO
through eastern NE. A second boundary extends down the foothills
of the Rockies into eastern NM. A pseudo-warm front extends
from southwest KS into central OK. A plume of rich moisture
continues to advect northward into southern KS with dew points
in the low to mid 70s. Three areas of convection may impact the
forecast area later this morning. The first is located across
northwest KS and attached to the weak front from northeast CO
into NE. A subtle shortwave trough axis appears to be providing
maintenance for this cluster at this point. A second area is
located across west-central KS and developed along the N/S
boundary. The third and final area is WAA driven convective
development from west- central KS into portions of south-central
KS.

The 00Z HREF seems to have a good handle on the evolution of these 3
convective areas. The west-central KS cluster will continue to
progress eastward with scattered development on the nose of the 850
mb jet. As we approach 7 AM, these two areas of convection may merge
and develop a more-estabilshed cold pool and move southeast. An
overall weakly sheared environment (20-25 kt) will preclude a more-
significant severe weather event. That being said, daily max
PWs (1.8-1.9") and DCAPE values exceeding 1000 J/kg will support
damaging winds near 60 mph and very heavy rainfall. The most
likely zone for receiving damaging wind gusts near 60 mph
extends south of a line from Russell to McPherson to Eureka.
This convection will likely exit the area into OK by early
afternoon. Residual cloud debris will likely hold temperatures
in the low to mid 80s.

The midlevel ridge axis will remain across the southwest US tonight
through Monday with perturbations rounding the ridge and ejecting
into the Plains. There remains a signal for afternoon storm
development across the High Plains Saturday afternoon with upscale
growth and an MCS moving across a portion of the region tonight into
Sunday morning. Given the widespread convection expected through at
least midday, the overnight MCS may remain north of I-70. Short
range trends will need to be monitored throughout the day to
reevaluate this potential.

These challenging forecast scenarios with WAA driven convection will
continue into early next week before a more-synopically driven MCS
progresses across the area late Tuesday into Wednesday. The midlevel
trough responsible for this MCS will move east of the area by
midweek with increasing midlevel heights thereafter. This should
support a drier and warmer pattern for the latter half of next
week.

&&

.AVIATION /12Z TAFS THROUGH 12Z SUNDAY/...
Issued at 621 AM CDT Sat Jun 14 2025

A complex of thunderstorms will impact all central and south
central KS sites this morning. A bowing segment may yield gusty
winds in excess of 30 kt at HUT and ICT. Introduced a TEMPO
group at HUT and ICT for these stronger winds and reduced VSBY
due to heavy rain. Maintained a PROB30 at CNU as confidence
remains low of impacts there. Additional showers and storms are
possible tonight but confidence is much too low for introduction
at this time.

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...BRF
AVIATION...BRF
Hazardous weather outlook, Jun 14, 2:33 AM CDT, 4 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
233 AM CDT Sat Jun 14 2025

KSZ032-033-047>053-067>072-082-083-091>096-098>100-150745-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
233 AM CDT Sat Jun 14 2025

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Strong to severe thunderstorms are possible this morning, mainly
south of a line from Russell to McPherson to Eureka. The strongest
storms will be capable of wind gusts near 60 mph and heavy rainfall.

Additional storms are possible tonight but considerable uncertainty
remains with storm coverage and timing. Stay tuned.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Storm chances will continue Sunday through Wednesday morning. The
best chances will occur during the overnight hours. The greatest
potential for severe weather appears to be Tuesday evening into
Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 6:38 AM CDTSevere Thunderstorm WarningICTHarper, Kingman, Reno52 min
Jun 14, 7:09 AM CDTSevere Thunderstorm Warning Considerable damage threatICTReno66 min
Jun 14, 7:49 AM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Sedgwick41 min
Jun 14, 8:54 AM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner51 min
Jun 14, 9:26 AM CDTSevere Thunderstorm WarningICTCowley22 min
Jun 14, 10:55 AM CDTAreal Flood WarningICTButler4 hr

Nearby

Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.